Almost 4 weeks ago, I had smile lines injected with Radiesse and was very pleased with the visual results. However, I now have some very large knots on the inside of my cheeks. I feel it has something to do with the injections, since they certainly were not there prior to the injections
Can Radiesse Cause Lumps Inside Cheeks?
Doctor Answers (9)
Radiesse can cause bumps due to Collagen formation
Hello In California,
I agree that you should see your Physician to evaluate the bumps your are noticing.
Since it has been 4 weeks since your injection and you are noticing the bumps on both sides of your cheeks, you may be experiencing the effects of Radiesse itself. Radiesse works by encouraging your body to make new collagen at the sites where it has been injected. This is how it "fills" furrows and wrinkles. If injected deeply it can be noticed by patients on the inside of the mouth. This in and of itself is not dangerous but may be a bit of a nuisance.
If very problematic for you, your Physician can examine you and make a decision as to what is occurring and what can be done to help you.
It's probably only Radiesse and don't worry as long as it looks good visually
Since it has been 4 weeks already, then any bleeding from the injections has resolved so it probably is not a hematoma or blood clot. Most likely it is only the Radiesse. If you had deep creases then the physician probably had to use a lot of material to fill in the lines. You will get use to the feeling and don't let it bother you. As time goes by you will forget all about the feeling the bumps. Let's hope the visual effect lasts a year or longer . That's what you are doing it for anyway!
The bumps can be broken up by your physician but I wouldn't do it since the nice visual effect will go down sooner if you have the lumps broken up. Before long you will forget all about them.
Any filler can create bumps and lumps
Radiesse is a terrific filler for temporary diminishment of facial line and wrinkles. All fillers should look smooth once swelling from the injection decrease. Many fillers may not feel completely smooth especially during the initial healing period. Some of these "knots" may be the filler or could be caused by bleeding (hematoma) or a reaction to the filler. Return to your cosmetic surgeon who performed your injection and he/she should be able to help you diminish this knot.
You might also like...
Radiesse can cause lumps you can feel inside your mouth
You are right in that those lumps are likely due to the Radiesse that was injected. It is not uncommon to feel these lumps when the smile lines are injected because Radiesse is injected in the deeper layer of the skin around your mouth and so can be felt on the inside of the mouth. The lumps will decrease with time. If you are noticing any visible lumps around your smile lines I would return to see the physician who treated you.
This is most likely the Radiesse itself and the collagen it is helping to form. On occasion patients are able to feel the filler from the inside of their mouth, but the visual from the outside should be smooth. I would address these concerns with your physician so that these knots can be evaluated.
Web reference: http://www.hallplasticsurgery.com/radiesse-austin.html
Can Radiesse Cause Lumps Inside Cheeks
Radiesse can indeed cause bumpy areas under the skin unless it is placed very deep. You may be experiencing the Radiesse or if has been there a while it may be the Radiesse effect where collagen is being laid down. If it looks good on the outside then I would ignore it.
Web reference: http://www.drvitenas.com/radiesse.html
Can radiesse cause lumps inside the cheeks?
Radiesse is a thick soft tissue filler and when injected into the nasolabial folds could create lumps that you would be able to see and feel within the nasolabial fold tissues as well on the inside of the mouth. This can be reduced, at the time of Radiesse injection, with massage of the injected area that spreads the Radiesse out more evenly. The lumps should cause no issues and next time perhaps you can request they massage the area after the Radiesse is injected to minimize this effect. Hiope this helps.
Web reference: http://www.drfpalmer.com
Bumps after Radiesse?
Hi Biggsy. Any time you have a question or concern about your treatments, the first call should be to your injector. It's never a bad idea to reach out for a second opinion (like reaself), but you need to be evaluated in person to determine what the problem is.
The bumps could be the product itself or another more serious reaction called a granuloma. There are remedies for the bumps you have described, regardless of what they end up being, so go for a checkup and put your mind at ease by getting an answer.
See your doctor
It would be a good idea to return to the physician who performed your injections. The lumps you are feeling could be Radiesse. It could also be bleeding that happened at the time of injection which will resolve or could be a reaction to the Radiesse which can also be treated rather easily.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.